| Catalog Number |
MP1000 CHINA |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd maxplus needleless connector was occluded.The following information was received by the initial reporter with the following verbatim on (b)(6) 2024 at 0900 hours during the course of giving iv fluids it was noted that the fluids were not dripping, repeated checks were made, and after changing the connector the fluids were static and smooth.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
No additional information.
Additional Manufacturer Narrative
Investigation result: a mp1000 china product was not available for investigation; however, the customer confirmed that the complaint sample was from lot: 22125382.The feedback provided by the customer states that, "during the course of giving iv fluids it was noted that the fluids were not dripping." no further information was available to assist the investigation in this instance.The details of this feedback were forwarded to the manufacturing site for investigation, where a review of the production records for lot: 22125382 did not identify any in-process testing failures or quality deviations which may have caused or contributed to a report of this nature.The root cause of the customer¿s experience could not be determined in this instance as no sample was received for investigation.Without a sample to examine it is not possible to determine whether a manufacturing defect could have caused or contributed to a report of this nature.However, previous investigations have identified that certain designs of male luer can cause flow restriction or occlusion as they can grip onto the piston of the maxplus preventing its proper collapse.This can sometimes be resolved by disconnecting and reattaching the same luer connection which may reposition the luer against the piston and improve the flow, or alternatively by changing the connecting male luer.In this instance, without the complaint sample to examine it has not been possible to conclusively link this feedback to a specific failure mode; however, a review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the product mp1000 china in the past 12 months.